Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Losing creativity and mirth, escaping social life. Medication to keep normal?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2004
Answered : 1839 Questions
Question
Is there any form of medication to make you more creative and talkative? Last year I lost my ability to have long conversations with people. It was as if there was something stopping me from being able to find topics to talk about. I'd talk to someone and quickly run out of things to talk about which is strange because I used to brilliant at conversing with people. This problem is seriously effecting my social life and I want it sorted out as soon as possible.
Posted Tue, 8 May 2012 in Anxiety and Stress
 
 
Answered by Dr. Ashish Mittal 17 hours later
Hi,

Thanks for the query.

From your query it is clear that there is decrease in creativity and talkativeness from your previous self. You have this problem from last year that mean total duration of symptoms is more than 6 month. As this problem is affecting your social life you are definitely having some psychiatric problem which needs to be treated.

With your description first thing will come in my mind is depression. But for that I want to know about your mood most of the time in day. You already having decrease talk (anhedonia), decrease creativity, difficulty in continuation of talk (decrease concentration) and dysfunction in social life.

I want to know following things to understand you better:
•     Your mood, energy level, negative thinking about past/present and future, change in sleep pattern/appetite, libido
•     Past history of low mood or over cheerfulness for more than 1-2 week continuously
•     Family history of any psychiatric illness

In your condition treatment of current condition is more important than thinking about only creativity and talkativeness.

Please write back with the answers as this will help me in suggesting you better.

Awaiting your reply.
Above answer was peer-reviewed by
 
Follow-up: Losing creativity and mirth, escaping social life. Medication to keep normal? 21 minutes later
Overall, my mood seems to be ok. I seem to be quite neutral if you know what I mean. I'd say my energy levels are between high and average as I still have the motivation to do exercise. I don't really have negative thinking about the past, present or future and my sleeping pattern at the moment is quite nocturnal because I have loads of work to do for my course so I stay up quite late. I'm eating an ok amount of food- not too much and not too little. I'd say my sex drive is average. Just like the average male, I do get tendencies to have sex but not too much. My moods been fairly normal over the last few weeks and I don't think anyone in my family has suffered from psychiatric illnesses.
 
 
Answered by Dr. Ashish Mittal 16 hours later
Hi,

I think you are doing well in current situation and this is your normal self. As you are telling that you have normal mood, sleep, and appetite, able to do your work quite late in the night and normal sexual life. But a thing to worry that how is your social life affected or you are expecting more from yourself.

Now there are multiple possibilities in your case:
•     Deficiency of vitamins affecting your concentration
•     Some harmonal imbalance like thyroid
•     May be in the past you had some hypomanic episode which characterized by increase talkativeness, confidence and creativity.

So I think you should have appointment with general physician to look in all these aspects.
Hope this will help you. Wish you Good Health


Above answer was peer-reviewed by
 
Follow-up: Losing creativity and mirth, escaping social life. Medication to keep normal? 9 hours later
I think it may be the hormonal imbalance thats effecting my creativity and talkativeness. Could I possibly get a drug to boost my dopamine levels and would this be beneficial in improving my communication problem?
 
 
Answered by Dr. Ashish Mittal 52 minutes later
Hi,

I mention about multiple possibilities in your case:
•     Deficiency of vitamins affecting your concentration
•     Some hormonal imbalance like thyroid
•     May be in the past you had some hypomanic episode which characterized by increase talkativeness, confidence and creativity.

Now, one more thing is need to be considered after the spontaneous query of Dopamine role by you- that is substance use, specially cannabis use. It can lead to these symptoms but it will associated with other symptoms like increase appetite, anxiety and amotivation.

"You need detailed evaluation for all these problem to reach the final diagnosis and to make management plan".

Use of dopamine is immature to considered in your case now. Same time we avoid directly prescribing any medication to patient but give them direction to solve their problems.

Hope this helps you.

Wish you good health.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor